Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Rational Chebyshev approximations for Fermi-Dirac integrals of orders $ -1/2$, $ 1/2$ and $ 3/2$


Authors: W. J. Cody and Henry C. Thacher, Jr.
Journal: Math. Comp. 21 (1967), 30-40
DOI: https://doi.org/10.1090/S0025-5718-67-99899-7
Corrigendum: Math. Comp. 21 (1967), 525.
Full-text PDF

Abstract | References | Additional Information

Abstract: Rational Chebyshev approximations are given for the complete Fermi-Dirac integrals of orders $ - \frac{1} {2}$ $ \frac{1} {2}$ and $ \frac{3} {2}$. Maximal relative errors vary with the function and interval considered, but generally range down to $ {10^{ - 9}}$ or less.


References [Enhancements On Off] (What's this?)

  • [1] A. C. Beer, M. N. Chase & P. F. Choquard, "Extension of McDougall-Stoner tables of the Fermi-Dirac functions," Helv. Phys. Acta, v. 28, 1955, pp. 529-542. MR 17, 672. MR 0074948 (17:672b)
  • [2] G. A. Chisnall, "New tables of Fermi-Dirac functions," Jodrell Bank Annals, v. 1, 1956, pp. 126-140.
  • [3] W. J. Cody & J. Stoer, "Rational Chebyshev approximations using interpolation."
  • [4] R. B. Dingle, "The Fermi-Dirac integrals $ {F_p}(n) = {(p!)^{ - 1}}\int_0^\infty {{ \in ^p}{{({e^{ \in - n}} + 1)}^{ - 1}}d \in } $," Appl. Sci. Res. Ser. B, v. 6, 1957, pp. 225-239. MR 19, 133. MR 0086149 (19:133d)
  • [5] R. B. Dingle, "Asymptotic expansions and converging factors. I: General theory and basic converging factors," Proc. Roy. Soc. London Ser. A, v. 244, 1958, pp. 456-475. MR 21 #2145. MR 0103373 (21:2145)
  • [6] R. B. Dingle, "Asymptotic expansions and converging factors. III: Gamma, psi and polygamma functions, and Fermi-Dirac and Bose-Einstein integrals," Proc. Roy. Soc. London Ser. A, v. 244, 1958, pp. 484-490. MR 21 #2147. MR 0103375 (21:2147)
  • [7] W. Fraser & J. F. Hart, "On the computation of rational approximations to continuous functions," Comm. ACM, v. 5, 1962, pp. 401-403.
  • [8] P. Henrici, "The quotient-difference algorithm," Nat. Bur. Standards Appl. Math. Ser., No. 49, 1958, pp. 23-46. MR 20 #1410. MR 0094901 (20:1410)
  • [9] J. McDougall & E. C. Stoner, "The computation of Fermi-Dirac functions," Philos. Trans. Roy. Soc. London Ser. A, v. 237, 1939, pp. 67-104.
  • [10] A. Ralston & H. Wilf, Mathematical Methods for Digital Computers, Vol. 2. (To appear.) MR 0117906 (22:8680)
  • [11] J. R. Rice, "On the $ {L_\infty }$ Walsh Arrays for $ \Gamma (x)$ and Erfc $ (x)$," Math. Comp., v. 18, 1964, pp. 617-626. MR 29 #6233. MR 0168978 (29:6233)
  • [12] H. Werner & G. Raymann, "An Approximation to the Fermi Integral $ {F_{1/2}}(x)$," Math. Comp., v. 17, 1963, pp. 193-194. MR 28 #1328. MR 0158102 (28:1328)


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-67-99899-7
Article copyright: © Copyright 1967 American Mathematical Society

American Mathematical Society